Why do I have such a dramatic reaction to even small doses of T3?

Published: April 16, 2013
Categories:

Dear Dr. Teitelbaum: I take levothyroxine which helps my fatigue but not enough. I have tested low on T3 many times, but I don't tolerate either Amour thyroid or plain T3 even in small doses such as 1 mcg. I feel great for a few days and then get side effects - tinnitus, chest pain, feeling too jazzed, insomnia, and then exhaustion. This happens even when I take adrenal support in the form of Cortef or Isocort. None of my doctors have an explanation for this. Recently my acupuncturist recommended taking 1/4 mcg every 3 days for a month and then increasing. I'm trying this. Do you have any idea why I get such a dramatic reaction to a small dose of T3? And do you have any suggestions?

Answer

Presuming the Free T4 level is not high or high normeal, Consider the plain T4 (Synthroid) plus selenium 100 mcg a day plus make sure your iron levels (checked with a "Ferritin" blood test, which needs to be over 60 even though "normal" is over 12). If it persists despite these, consider NAET desensitization to T3 hormone,, and if it still persists, I leave it off and simply go with the other treatments.

L&B
Dr T

e-mail icon
Facebook icon
Twitter icon
Google icon
LinkedIn icon